MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A. MOTIVA ERGONOMIX ROUND SILKSURFACE WITH QID; MOTIVA IMPLANTS

ESTABLISHMENT LABS S.A. MOTIVA ERGONOMIX ROUND SILKSURFACE WITH QID; MOTIVA IMPLANTS
Catalog Number ERSF-550Q
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As stated in the literature, "a number of risk factors for rupture have been identified; the most common cause is surgical instrument damage." (handel et al., 2013).Additionally, rupture is a common and known reason for complaints, and it is clearly characterized in the product dfu included with the implant, as stated above.Additionally, no cases of rupture because of product failure have been reported to establishment labs ever.Per our directions for use, each patient must receive the establishment labs s.A."motiva implants®: information for the patient" during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health the instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: "breast implants can potentially remain intact for decades in the body, but all such devices will fail at some point.Breast implants rupture when the shell develops a tear or hole.Rupture can occur at any time after implantation, but it is most likely to occur; the longer the implant is in place.The following may cause implants to rupture: damage by surgical instruments, implant stress, and weakening during implantation, age and design of the implant, submuscular rather than sub-glandular location, the occurrence of post-operatory hematomas or seromas, folding or wrinkling of the implant shell, excessive force to the chest, trauma, compression during mammographic imaging, and severe capsular contracture".Establishment labs requests the unit to confirm the event and to perform the corresponding testing (including but not limited to: revision and characterization under the microscope of the rupture section, mechanical testing according to approved standards, etc.).However, we have not received a confirmation on device return.Breast implants are not considered lifetime devices, and implant rupture is a risk associated with breast surgery, which can occur at any time.
 
Event or Problem Description
Australia.It was reported that a patient who underwent breast implantation surgery with motiva implants experienced right-sided intracapsular rupture according to ultrasound examination.She was advised to undergo explantation surgery.No patient demographics, such as weight, or ethnicity, were provided by the reporter, and no adverse outcomes for the patient have been noted.Efforts to gather additional information are ongoing, and the investigation remains in progress.
 
Additional Manufacturer Narrative
A relationship between the alleged event and the device involved was established.Tests were performed according to internal procedures and the visual inspection of the unit found a device rupture.Microscope inspection showed trace marks in the shell consistent with those of a sharp instrument reproduced in our laboratory, this is distinct from the pattern resulting from a spontaneous tear in the shell of the implant.Tests performed confirmed the shell complied with the international specification standards.In conclusion, it was determined that a probable cause for the event reported was a cut resulting from a sharp instrument used which could have weakened the shell.Establishment labs will continue to monitor for similar complaints/trends.As part of the post market surveillance process, monitoring of the primary endpoints reported is performed to determine unfavorable trends.Per our current complaint data report, no unfavorable trends were detected on this product.No further actions are required.

Brand Name
MOTIVA ERGONOMIX ROUND SILKSURFACE WITH QID
Common Device Name
MOTIVA IMPLANTS
Manufacturer (Section D)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer (Section G)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer Contact
susana hidalgo
building b-25, coyol free zone
alajuela,alajuela 
8003554164
MDR Report Key21505906
Report Number3012883202-2025-00427
Device Sequence Number4501439
Product Code FTR
UDI-Device Identifier07445161012425
UDI-Public(01)07445161012425(11)190225(17)240225
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2024
Device Catalogue NumberERSF-550Q
Device Lot Number19025547
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/03/2025
Supplement Report FDA Received Date06/09/2025
10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown